Alert archive / Texas / High Wind Warnings in 2022

High Wind Warning 35, NWS Midland/Odessa, TX

June 8, 2022Culberson County, Texas

NWS Midland/Odessa, TX issued this high wind warning at Jun 8, 2022, 3:16 AM CDT for Culberson County, Texas. It took effect at Jun 8, 2022, 7:00 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2022, 3:16 AM CDT (08:16 UTC)
In effect from
Jun 8, 2022, 7:00 PM CDT
Expired
Jun 8, 2022, 10:15 PM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX

County Culberson County, TX

The radar

The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 8.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2022-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2022-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4541 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

968 
WWUS74 KMAF 080816
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
316 AM CDT Wed Jun 8 2022

TXZ271-090800-
/O.NEW.KMAF.HW.W.0035.220609T0100Z-220609T0800Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
316 AM CDT Wed Jun 8 2022 /216 AM MDT Wed Jun 8 2022/

...HIGH WIND WARNING IN EFFECT FROM 8 PM CDT /7 PM MDT/ THIS
EVENING TO 3 AM CDT /2 AM MDT/ THURSDAY FOR GUADALUPE PASS...

* WHAT...Northeast winds 40 to 50 mph with gusts up to 60 mph 
  expected.

* WHERE...Guadalupe Pass.

* WHEN...From 8 PM CDT /7 PM MDT/ this evening to 3 AM CDT /2 AM 
  MDT/ Thursday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
2 follow-up statements
210 
WWUS74 KMAF 081918
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
218 PM CDT Wed Jun 8 2022

TXZ271-090600-
/O.EXT.KMAF.HW.W.0035.220609T0000Z-220609T0600Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
218 PM CDT Wed Jun 8 2022 /118 PM MDT Wed Jun 8 2022/

...HIGH WIND WARNING NOW IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS
EVENING TO 1 AM CDT /MIDNIGHT MDT/ THURSDAY...

* WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains in Texas.

* WHEN...From 7 PM CDT /6 PM MDT/ this evening to 1 AM CDT 
  /midnight MDT/ Thursday.

* IMPACTS... Travel will be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
484 
WWUS74 KMAF 090315
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1015 PM CDT Wed Jun 8 2022

TXZ271-090415-
/O.CAN.KMAF.HW.W.0035.000000T0000Z-220609T0600Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
1015 PM CDT Wed Jun 8 2022 /915 PM MDT Wed Jun 8 2022/

...HIGH WIND WARNING IS CANCELLED...

Winds have fallen below High Wind criteria and the warning has
been cancelled.

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jun 8, 12:09 AM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 8, 12:09 AM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1209 AM CDT Wed Jun 8 2022

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 1205 AM CDT Wed Jun 8 2022

VFR conditions will prevail next 24 hours. A cold front will push
through the region today, becoming gusty at times. Forecast
soundings develop a high-based cu field late morning/early
afternoon, and while convection is expected, this is too far out
to try and pinpoint attm.

&&

.SHORT TERM...
(Tonight through Wednesday night)
Issued at 1004 PM CDT Tue Jun 7 2022

Heat products have expired and removing those headlines.

&&

.LONG TERM...
(Thursday through  Monday)
Issued at 227 PM CDT Tue Jun 7 2022

Thursday is forecast to be the coolest day in the entire
forecast. This isn't saying much with everyone near or above 100
for afternoon highs. As we remain under the influence of
predominant ridging, temperatures climb back above the century
mark for most by Friday with the hottest day appearing to be on
Sunday. With southeasterly flow allowing for continued moisture
return overnight, low temperatures remain mild. Most locations
cool only into the 70s through the forecast period. Rainfall looks
scarce with limited activity expected. A rogue thunderstorm may
occur over portions of the higher terrain during the extended
forecast period. The heat wave continues...

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring              101  72  99  74 /  10  10   0   0
Carlsbad                101  68  98  69 /  40  30  10   0
Dryden                  103  73  99  74 /   0   0   0   0
Fort Stockton           104  71  99  72 /  10  10   0   0
Guadalupe Pass           95  67  93  69 /  30  10  10  10
Hobbs                    95  66  95  69 /  30  40   0   0
Marfa                    98  59  94  59 /  30  10   0   0
Midland Intl Airport    101  72  98  74 /  10  10   0   0
Odessa                  101  73  98  75 /  10  10   0   0
Wink                    104  72 100  72 /  20  20   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...44
Hazardous weather outlook, Jun 8, 2:59 AM CDT, 17 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
259 AM CDT Wed Jun 8 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-090800-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
259 AM CDT Wed Jun 8 2022 /159 AM MDT Wed Jun 8 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...Today and tonight.

There is a marginal risk of severe storms this afternoon and
evening, mainly over Southeast New Mexico. Any severe storms that do
develop will be accompanied by large hail and damaging winds.

A High Wind Warning is in effect for Guadalupe Pass tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The heat wave continues Friday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 11:30 AM CDTDust Storm AdvisoryMAFAndrews, Crane, Ector, Gaines, Glasscock, Howard and 8 more2 hr
Jun 8, 1:09 PM CDTDust Storm AdvisoryMAFBrewster, Crane, Culberson, Ector, Glasscock, Jeff Davis and 9 more2 hr
Jun 8, 3:07 PM CDTSpecial Weather StatementMAFJeff Davis53 min
Jun 8, 3:11 PM CDTSpecial Weather StatementMAFPecos49 min
Jun 8, 3:21 PM CDTSevere Thunderstorm WarningMAFCulberson41 min
Jun 8, 3:49 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis, Pecos34 min
Jun 8, 4:06 PM CDTSpecial Weather StatementMAFPecos39 min
Jun 8, 4:10 PM CDTSpecial Weather StatementMAFReeves35 min
Jun 8, 4:16 PM CDTAreal Flood AdvisoryMAFJeff Davis, Pecos, Reeves3 hr
Jun 8, 4:35 PM CDTSpecial Weather StatementMAFCulberson25 min
Jun 8, 4:37 PM CDTSpecial Weather StatementMAFReeves23 min
Jun 8, 4:40 PM CDTAreal Flood AdvisoryMAFCulberson3 hr
Jun 8, 4:51 PM CDTSpecial Weather StatementMAFPecos39 min
Jun 8, 5:02 PM CDTSpecial Weather StatementMAFReeves28 min
Jun 8, 5:33 PM CDTAreal Flood AdvisoryMAFPecos117 min
Jun 8, 5:37 PM CDTAreal Flood AdvisoryMAFReeves113 min
Jun 8, 6:17 PM CDTSpecial Weather StatementMAFPecos28 min
Jun 8, 6:25 PM CDTSpecial Weather StatementMAFBrewster50 min

Nearby

High Wind Warnings in Texas, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.